c perform a head to toe secondary assessment d administer oxygen with the

C perform a head to toe secondary assessment d

  • ashleyzanello
  • 51
  • 100% (1) 1 out of 1 people found this document helpful

This preview shows page 16 - 18 out of 51 pages.

c. perform a head-to-toe secondary assessment. d. administer oxygen with the appropriate device. A 22-year-old female patient is complaining of dyspnea and numbness and tingling in her hands and feet after an argument with her fiance. Her respirations are 40 breaths/min. You should: a. position her on her left side and transport at once. b. have her breathe into a paper or plastic bag. c. request a paramedic to give her a sedative. d. provide reassurance and give oxygen as needed.
Image of page 16
A 62-year-old man with a history of congestive heart failure presents with severe respiratory distress and with an oxygen saturation of 82%. When you auscultate his lungs, you hear widespread rales. He is conscious and alert, is able to follow simple commands, and can only speak in two- to three-word sentences at a time. You should: a. place him in a supine position and assist his ventilations with a bag-valve mask and high-flow oxygen. b. apply a CPAP device, monitor his blood pressure, and observe him for signs of improvement or deterioration. c. force fluid from his alveoli by hyperventilating him with a bag-valve mask at a rate of at least 20 breaths/min. d. place him in a position of comfort, deliver oxygen via nasal cannula, and closely monitor his breathing. Common signs and symptoms of acute hyperventilation syndrome include: a. unilateral paralysis and slurred speech. b. tachypnea and tingling in the extremities. c. altered mental status and bradycardia. d. anxiety, dizziness, and severe bradypnea. Dyspnea is MOST accurately defined as: a. labored breathing with reduced tidal volume. b. a complete cessation of respiratory effort. c. a marked increase in the exhalation phase. d. shortness of breath or difficulty breathing. Hyperventilation could be associated with all of the following, EXCEPT: a. an overdose of aspirin. b. a narcotic overdose. c. high blood glucose levels. d. a respiratory infection. When administering supplemental oxygen to a hypoxemic patient with a chronic lung disease, you should: a. begin with a low oxygen flow rate, even if the patient is unresponsive, because high-flow oxygen may depress his or her breathing. b. recall that most patients with chronic lung diseases are stimulated to breathe by increased carbon dioxide levels. c. adjust the flow rate accordingly until you see symptom improvement, but be prepared to assist his or her ventilations. d. avoid positive-pressure ventilation because the majority of patients with chronic lung disease are at increased risk for lung trauma. When the level of arterial carbon dioxide rises above normal: a. the brain stem inhibits respirations. b. exhalation lasts longer than inhalation. c. respirations increase in rate and depth. d. respirations decrease in rate and depth. Which of the following statements regarding anaphylaxis is correct?
Image of page 17
Image of page 18

You've reached the end of your free preview.

Want to read all 51 pages?

  • Summer '19
  • d., B., c.

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes